Alert archive / California / High Wind Warnings in 2010

High Wind Warning 6, NWS Las Vegas, NV

May 8, 2010San Bernardino County, California

NWS Las Vegas, NV issued this high wind warning at May 8, 2010, 2:57 PM PDT for San Bernardino County, California. It took effect at May 9, 2010, 12:00 PM PDT. It was in force for 12 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 8, 2010, 2:57 PM PDT (21:57 UTC)
In effect from
May 9, 2010, 12:00 PM PDT
Expired
May 10, 2010, 12:00 AM PDT
In force
12 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

What was reported inside it

TimeReportWhereRemark
May 9, 3:43 PM PDTNON-TSTM WND GST 51Daggett, CA
May 9, 3:46 PM PDTNON-TSTM WND GST 44Twentynine Palms Mcas, CAA PEAK WIND GUST OF 44 MPH WAS MEASURED AT THE TWENTYNINE PALMS MARINA CORPS AIR STATION AT AN ELEVATION OF 2100 FEET.
May 9, 3:51 PM PDTNON-TSTM WND GST 47Barstow, CAA MESONET SITE IN BARSTOW MEASURED A WIND GUST OF 47 MPH AROUND 2000 FEET IN ELEVATION.
May 9, 3:51 PM PDTNON-TSTM WND GST 47Barstow, CA
May 9, 4:51 PM PDTNON-TSTM WND GST 46Squaw Springs Raws, CA
May 9, 4:51 PM PDTNON-TSTM WND GST 50Horse Thief Springs Raw, CAA PEAK WIND GUST OF 50 MPH WAS MEASURED AT THE HORSE THIEF SPRINGS RAWS AT AN ELEVATION OF 5000 FEET.
May 9, 5:14 PM PDTNON-TSTM WND GST 45Opal Mountain Raws, CAOPAL MOUNTAIN RAWS MEASURED A PEAK WIND GUST OF 45 MPH AT AN ELEVATION OF 3240 FEET.
May 9, 5:14 PM PDTNON-TSTM WND GST 45Opal Mountain Raws, CA
May 9, 9:12 PM PDTNON-TSTM WND GST 54Mojave River Sink, CAA PEAK WIND GUST OF 54 MPH WAS MEASURED AT THE MOJAVE RIVER SINK MESONET SITE AT AN ELEVATION OF 950 FEET.
May 9, 10:45 PM PDTNON-TSTM WND GST 48Barstow-Daggett Ap, CAA PEAK WIND GUST OF 48 MPH WAS MEASURED AT THE BARSTOW-DAGGETT AIRPORT AT AN ELEVATION OF 1929 FEET.
May 9, 10:51 PM PDTNON-TSTM WND GST 55Squaw Springs Raws, CASQUAW SPRINGS RAWS MEASURED A PEAK WIND GUST OF 55 MPH AT AN ELEVATION OF 3661 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WWUS75 KVEF 082157
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
257 PM PDT SAT MAY 8 2010

.STRONG WEST TO SOUTHWEST WINDS WILL OVERSPREAD THE MOJAVE DESERT
AND SOUTHERN GREAT BASIN SUNDAY AFTERNOON AND EVENING.

CAZ523-090600-
/O.NEW.KVEF.HW.W.0006.100509T1900Z-100510T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
257 PM PDT SAT MAY 8 2010

...HIGH WIND WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT PDT
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT
FROM NOON SUNDAY TO MIDNIGHT PDT SUNDAY NIGHT.

* WINDS: WEST WINDS GUSTING UP TO 60 MPH.

* TIMING: SUNDAY AFTERNOON AND EVENING.

* LOCATIONS: BARSTOW...INTERSTATE 15...INTERSTATE 40.

* IMPACTS: DAMAGE MAY OCCUR TO POORLY CONSTRUCTED BUILDINGS. TRAVEL
  WILL BE HAZARDOUS DUE TO STRONG CROSSWINDS AND POSSIBLE AREAS OF
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

AZZ001>003-036-CAZ519>522-524>527-NVZ014>022-090600-
/O.NEW.KVEF.WI.Y.0024.100509T1900Z-100510T0700Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
LAKE HAVASU...DESERT HILLS...TOPOCK...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY...
MOHAVE VALLEY...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...FURNACE CREEK...SHOSHONE...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...
BEATTY...GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...
PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...
MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...
LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
257 PM PDT SAT MAY 8 2010 /257 PM MST SAT MAY 8 2010/

...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ SUNDAY TO
MIDNIGHT PDT /MIDNIGHT MST/ SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SOUTHERN GREAT BASIN AND MUCH OF THE MOJAVE
DESERT...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ SUNDAY TO
MIDNIGHT PDT /MIDNIGHT MST/ SUNDAY NIGHT.

* WINDS: SOUTHWEST TO WEST WINDS GUSTING 40 TO 50 MPH IN THE
  DESERTS...WITH HIGHER GUSTS POSSIBLE IN THE MOUNTAINS.

* TIMING: SUNDAY AFTERNOON AND EVENING.

* LOCATIONS: LAS VEGAS...KINGMAN...NEEDLES...BISHOP...LAKE MEAD
  NATIONAL RECREATION AREA...INTERSTATE 15...INTERSTATE
  40...HIGHWAY 95...HIGHWAY 93.

* IMPACTS: TRAVEL WILL BECOME DIFFICULT DUE TO GUSTY CROSSWINDS
  AND LOCAL BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

MORGAN
4 follow-up statements
606 
WWUS75 KVEF 090449
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
949 PM PDT SAT MAY 8 2010

.STRONG WEST TO SOUTHWEST WINDS WILL OVERSPREAD THE MOJAVE DESERT
AND SOUTHERN GREAT BASIN SUNDAY AFTERNOON AND EVENING.

CAZ523-091300-
/O.CON.KVEF.HW.W.0006.100509T1900Z-100510T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
949 PM PDT SAT MAY 8 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT
PDT SUNDAY NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT
PDT SUNDAY NIGHT FOR THE WESTERN MOJAVE DESERT. 

* WINDS: WEST WINDS GUSTING UP TO 60 MPH.

* TIMING: SUNDAY AFTERNOON AND EVENING.

* LOCATIONS: BARSTOW...INTERSTATE 15...INTERSTATE 40.

* IMPACTS: DAMAGE MAY OCCUR TO POORLY CONSTRUCTED BUILDINGS. 
  TRAVEL WILL BE HAZARDOUS DUE TO STRONG CROSSWINDS AND 
  POSSIBLE AREAS OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

AZZ001>003-036-CAZ519>522-524>527-NVZ014>022-091300-
/O.CON.KVEF.WI.Y.0024.100509T1900Z-100510T0700Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
LAKE HAVASU...DESERT HILLS...TOPOCK...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY...
MOHAVE VALLEY...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...FURNACE CREEK...SHOSHONE...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...
BEATTY...GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...
PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...
MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...
LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
949 PM PDT SAT MAY 8 2010 /949 PM MST SAT MAY 8 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ SUNDAY
TO MIDNIGHT PDT /MIDNIGHT MST/ SUNDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ SUNDAY
TO MIDNIGHT PDT /MIDNIGHT MST/ SUNDAY NIGHT FOR THE SOUTHERN GREAT
BASIN AND MUCH OF THE MOJAVE DESERT.

* WINDS: SOUTHWEST TO WEST WINDS GUSTING 40 TO 50 MPH IN THE 
  DESERTS...WITH HIGHER GUSTS POSSIBLE IN THE MOUNTAINS. 

* TIMING: SUNDAY AFTERNOON AND EVENING.

* LOCATIONS: LAS VEGAS...KINGMAN...NEEDLES...BISHOP...LAKE MEAD 
  NATIONAL RECREATION AREA...INTERSTATE 15...INTERSTATE 40... 
  HIGHWAY 95...HIGHWAY 93.

* IMPACTS: TRAVEL WILL BECOME DIFFICULT DUE TO GUSTY CROSSWINDS 
  AND LOCAL BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
823 
WWUS75 KVEF 091236
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
536 AM PDT SUN MAY 9 2010

.STRONG WEST TO SOUTHWEST WINDS WILL OVERSPREAD THE MOJAVE DESERT
AND SOUTHERN GREAT BASIN THIS AFTERNOON AND EVENING.

CAZ523-092200-
/O.CON.KVEF.HW.W.0006.100509T1900Z-100510T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
536 AM PDT SUN MAY 9 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
PDT TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
PDT TONIGHT FOR THE WESTERN MOJAVE DESERT.

* WINDS: WEST WINDS GUSTING UP TO 60 MPH.

* TIMING: THIS AFTERNOON AND EVENING.

* LOCATIONS: BARSTOW...INTERSTATE 15...INTERSTATE 40.

* IMPACTS: DAMAGE MAY OCCUR TO POORLY CONSTRUCTED BUILDINGS. 
  TRAVEL WILL BE HAZARDOUS DUE TO STRONG CROSSWINDS AND 
  POSSIBLE AREAS OF BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

AZZ001>003-036-CAZ519>522-524>527-NVZ014>022-092200-
/O.CON.KVEF.WI.Y.0024.100509T1900Z-100510T0700Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
LAKE HAVASU...DESERT HILLS...TOPOCK...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY...
MOHAVE VALLEY...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...FURNACE CREEK...SHOSHONE...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...
BEATTY...GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...
PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...
MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...
LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
536 AM PDT SUN MAY 9 2010 /536 AM MST SUN MAY 9 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY
TO MIDNIGHT PDT /MIDNIGHT MST/ TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO
MIDNIGHT PDT /MIDNIGHT MST/ TONIGHT FOR THE SOUTHERN GREAT BASIN
AND MUCH OF THE MOJAVE DESERT.

* WINDS: SOUTHWEST TO WEST WINDS GUSTING 45 TO 55 MPH IN THE
  DESERTS...WITH HIGHER GUSTS POSSIBLE IN THE MOUNTAINS.

* TIMING: THIS AFTERNOON AND EVENING.

* LOCATIONS: LAS VEGAS...KINGMAN...NEEDLES...BISHOP...LAKE MEAD 
  NATIONAL RECREATION AREA...INTERSTATE 15...INTERSTATE 40... 
  HIGHWAY 95...HIGHWAY 93.

* IMPACTS: TRAVEL WILL BECOME DIFFICULT DUE TO GUSTY CROSSWINDS 
  AND LOCAL BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF
LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH
MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID
THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$

PIERCE
379 
WWUS75 KVEF 091809
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1109 AM PDT SUN MAY 9 2010

.STRONG WEST TO SOUTHWEST WINDS WILL OVERSPREAD THE MOJAVE DESERT
AND SOUTHERN GREAT BASIN THIS AFTERNOON AND EVENING.

CAZ523-100300-
/O.CON.KVEF.HW.W.0006.100509T1900Z-100510T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
1109 AM PDT SUN MAY 9 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY UNTIL
MIDNIGHT PDT TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY UNTIL
MIDNIGHT PDT TONIGHT FOR THE WESTERN MOJAVE DESERT.

* WINDS: WEST WINDS GUSTING UP TO 60 MPH.

* TIMING: THIS AFTERNOON AND EVENING.

* LOCATIONS: BARSTOW...INTERSTATE 15...INTERSTATE 40.

* IMPACTS: DAMAGE MAY OCCUR TO POORLY CONSTRUCTED BUILDINGS. 
  TRAVEL WILL BE HAZARDOUS DUE TO STRONG CROSSWINDS AND 
  POSSIBLE AREAS OF BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

AZZ001>003-036-CAZ519>522-524>527-NVZ014>022-100300-
/O.CON.KVEF.WI.Y.0024.100509T1900Z-100510T0700Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
LAKE HAVASU...DESERT HILLS...TOPOCK...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY...
MOHAVE VALLEY...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...FURNACE CREEK...SHOSHONE...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...
BEATTY...GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...
PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...
MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...
LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
1109 AM PDT SUN MAY 9 2010 /1109 AM MST SUN MAY 9 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY
UNTIL MIDNIGHT PDT /MIDNIGHT MST/ TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY
UNTIL MIDNIGHT PDT /MIDNIGHT MST/ TONIGHT FOR THE SOUTHERN GREAT
BASIN AND MUCH OF THE MOJAVE DESERT.

* WINDS: SOUTHWEST TO WEST WINDS GUSTING 45 TO 55 MPH IN THE 
  DESERTS...WITH HIGHER GUSTS POSSIBLE IN THE MOUNTAINS. 

* TIMING: THIS AFTERNOON AND EVENING.

* LOCATIONS: LAS VEGAS...KINGMAN...NEEDLES...BISHOP...LAKE MEAD 
  NATIONAL RECREATION AREA...INTERSTATE 15...INTERSTATE 40... 
  HIGHWAY 95...HIGHWAY 93.

* IMPACTS: TRAVEL WILL BECOME DIFFICULT DUE TO GUSTY CROSSWINDS 
  AND LOCAL BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF
LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY
TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE
OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$
877 
WWUS75 KVEF 100644
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1144 PM PDT SUN MAY 9 2010


CAZ523-100745-
/O.EXP.KVEF.HW.W.0006.000000T0000Z-100510T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
1144 PM PDT SUN MAY 9 2010

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PDT TONIGHT THE
WESTERN MOJAVE DESERT.

ALTHOUGH LOCAL GUSTY WINDS TO OVER 40 MPH WILL CONTINUE OVER THE
AREA THROUGH LATE TONIGHT...WIDESPREAD STRONG AND GUSTY WINDS ARE
NO LONGER EXPECTED ACROSS THE WESTERN MOJAVE DESERT. THUS WILL
ALLOW THE HIGH WIND WARNING TO EXPIRE AS OF MIDNIGHT PDT TONIGHT.

MOTORISTS ARE STILL URGED TO USE CAUTION TONIGHT HOWEVER AS LOCAL
GUSTY CROSS WINDS MAY STILL BE ENCOUNTERED.

$$

AZZ001>003-036-CAZ519>522-524>527-NVZ014>022-100745-
/O.EXP.KVEF.WI.Y.0024.000000T0000Z-100510T0700Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
LAKE HAVASU...DESERT HILLS...TOPOCK...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY...
MOHAVE VALLEY...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...FURNACE CREEK...SHOSHONE...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...
BEATTY...GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...
PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...
MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...
LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
1144 PM PDT SUN MAY 9 2010 /1144 PM MST SUN MAY 9 2010/

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT /MIDNIGHT MST/
TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT /MIDNIGHT MST/
TONIGHT FOR THE SOUTHERN GREAT BASIN AND MUCH OF THE MOJAVE DESERT.

ALTHOUGH LOCAL GUSTY WINDS TO OVER 40 MPH WILL CONTINUE OVER THE
AREA THROUGH LATE TONIGHT...WIDESPREAD STRONG AND GUSTY WINDS ARE
NO LONGER EXPECTED OVERNIGHT. THUS WILL ALLOW THE WIND ADVISORY TO
EXPIRE AS OF MIDNIGHT PDT TONIGHT.

MOTORISTS ARE STILL URGED TO USE CAUTION TONIGHT HOWEVER AS LOCAL
GUSTY CROSS WINDS MAY STILL BE ENCOUNTERED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at May 8, 2:04 PM PDT, 53 minutes earlier.

Area forecast discussion, May 8, 2:04 PM PDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
204 PM PDT SAT MAY 8 2010

.SYNOPSIS...A STORM SYSTEM WILL PASS THROUGH SUNDAY AND SUNDAY
NIGHT...BRINGING STRONG WINDS TO MUCH OF THE AREA ALONG WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE SOUTHERN GREAT BASIN.
ANOTHER STORM WILL BRING MORE WIND AND BELOW NORMAL TEMPERATURES FOR
THE FIRST HALF OF THE UPCOMING WEEK.
&&

.SHORT TERM...SATELLITE SHOWED THE UPCOMING STORM NEAR 40N 135W AT
NOON AND TRACKING SOUTHEAST. MODELS ARE IN REASONABLE AGREEMENT
BRINGING THE CENTER OF CIRCULATION INTO NORTHERN CALIFORNIA SUNDAY
MORNING AND SWINGING IT THROUGH SOUTH CENTRAL NEVADA SUNDAY EVENING
AND NIGHT. THE BIGGEST ISSUE WILL BE WIND. SURFACE PRESSURE
GRADIENTS INCREASE AS THE STORM APPROACHES AND INDUCES LEE SIDE
SURFACE LOW DEVELOPMENT EAST OF THE SIERRA NEVADA. MID LEVEL WINDS
ARE ALSO THERE...WITH THE NAM12 SHOWING UP TO 50 KNOTS AT 850 MB
OVER OUR DESERTS AS WELL AS A 90 KNOT 500 MB WIND MAX JUST TO THE
SOUTH OF OUR CWFA SUNDAY AFTERNOON/EVENING. HOISTED A HIGH WIND
WARNING FOR CA ZONE 523...AND A WIND ADVISORY FOR THE REMAINDER OF
OUR CWFA. NV ZONE 14 WILL BE MARGINAL...BUT WAS UNCOMFORTABLE
LEAVING IT OUT. ALTHOUGH WIND START AND END TIMES WILL VARY SOME BY
ZONE...CHOSE TO RUN THE WARNING AND ADVISORIES FROM NOON TO MIDNIGHT
FOR SIMPLICITY. MOST ZONES WILL SEE THE STRONGEST WINDS IN THE
AFTERNOON AND EVENING...WITH CA ZONE 523 AND/OR 525 POSSIBLY BLOWING
WELL INTO THE NIGHT. BREEZY CONDITIONS MAY CONTINUE INTO
MONDAY...WITH ADVISORY LEVEL WINDS POSSIBLE IN CA ZONE 523 AGAIN. A
LESSER ISSUE WITH THIS STORM IS PRECIPITATION. THERE IS NO
SUBTROPICAL TAP...SO MOISTURE WILL BE LIMITED TO WHATEVER THE SYSTEM
BRINGS WITH IT. PRECIPITABLE WATER IS FORECAST TO REMAIN AT OR BELOW
HALF AN INCH SO PRECIP AMOUNTS SHOULD BE LIGHT. THE BEST MOISTURE
AND A LITTLE INSTABILITY /LIFTED INDICES NEAR ZERO/ FOCUS OVER THE
SOUTHERN GREAT BASIN SUNDAY AFTERNOON AND EVENING...SO LEFT THE
MENTION OF THUNDER IN THE FORECAST. TEMPERATURES WILL FALL ABOUT TEN
DEGREES AREAWIDE FROM TODAY TO MONDAY.

.LONG TERM...GRID EDITING WAS LIMITED TO THE MONDAY NIGHT THROUGH
THURSDAY MORNING TIME FRAME TO ALLOW EMPHASIS ON THE THE NEXT TWO
STORM SYSTEMS. NO GRID EDITING WAS DONE AFTER 12Z THURSDAY.

A LOW PRESSURE CENTER IS FORECAST TO BE OVER NORTHERN CALIFORNIA
MONDAY EVENING AND THEN OVER SOUTHERN NEVADA BY MID DAY TUESDAY.
THIS WILL BRING BREEZY TO WINDY CONDITIONS TO THE AREA BEGINNING
MONDAY NIGHT. IN ADDITION TO THE WIND...SHOWER CHANCES WILL INCREASE
ACROSS THE SOUTHERN SIERRA AS WELL AS THE NORTHERN ZONES OF THE CWA
MONDAY NIGHT. UNSETTLED CONDITIONS ARE FORECAST TO CONTINUE TUESDAY
AND WEDNESDAY BUT BASED ON THE LOW POSITION AND LIMITED MOISTURE...
SHOWER CHANCES WILL BE CONFINED TO MAINLY LINCOLN COUNTY. OTHERWISE
TEMPERATURES WILL REMAIN ABOUT 10 DEGREES BELOW NORMAL TUESDAY AND
WEDNESDAY FOLLOWED BY A WARMING TREND THAT EXTENDS INTO NEXT WEEKEND.
&&

.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS GUSTING TO 25 KTS WILL
CONTINUE THROUGH EARLY EVENING WITH SOME DECREASE THEN EXPECTED.
HOWEVER...WINDS COULD POTENTIALLY GUST ALL NIGHT TO AROUND 20KTS.
WINDS REMAIN SOUTHWEST SUNDAY AND ARE EXPECTED TO INCREASE ONCE
AGAIN WITH GUSTS TO AROUND 35 KTS POSSIBLE IN THE AFTERNOON. SKY
COVER WILL CONSIST OF VARIABLE HIGH CLOUDS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH SUNDAY WITH
DAYTIME GUSTS OF 30-35KTS TODAY AND 35-45KTS BY SUNDAY AFTERNOON.
SOME DECREASE IN WIND GUST SPEED IS EXPECTED OVERNIGHT. OTHER THAN
VARIABLE HIGH CLOUDS...MAINLY CLEAR SKIES ARE EXPECTED ACROSS THE
SOUTHERN AREAS WITH INCREASING MID LEVEL CLOUD COVER ACROSS THE
NORTH SUNDAY.
&&

.FIRE WEATHER...STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ACROSS
THE MOJAVE DESERT SUNDAY AFTERNOON AND EVENING...ALONG WITH RELATIVE
HUMIDITY BELOW 15 PERCENT. INFORMATION FROM THE GACCS SUGGESTS THAT
THE ABUNDANT CROP OF SEASONAL GRASSES IN THE LOWER DESERTS
/COMPLIMENTS OF THE WET WINTER/ HAS CURED AND IS DENSE ENOUGH TO
CARRY FIRE. FIRE DANGER IS ALSO HIGH AT THE LOWER ELEVATIONS. THE
RED FLAG WARNING STILL LOOKS GOOD.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM NOON SUNDAY TO MIDNIGHT PDT SUNDAY NIGHT
     FOR NVZ014>022.
     RED FLAG WARNING FROM 1 PM TO 11 PM PDT SUNDAY FOR NVZ466.
AZ...WIND ADVISORY FROM NOON SUNDAY TO MIDNIGHT MST SUNDAY NIGHT
     FOR AZZ001>003-036.
     RED FLAG WARNING FROM 1 PM TO 11 PM MST SUNDAY FOR AZZ101-102.
CA...WIND ADVISORY FROM NOON SUNDAY TO MIDNIGHT PDT SUNDAY NIGHT
     FOR CAZ519>522-524>527.
     RED FLAG WARNING FROM 1 PM TO 11 PM PDT SUNDAY FOR CAZ228-229.
     HIGH WIND WARNING FROM NOON SUNDAY TO MIDNIGHT PDT SUNDAY NIGHT
     FOR CAZ523.
&&

MORGAN/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, May 8, 5:55 AM PDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
555 AM PDT SAT MAY 8 2010

CAZ519>522-NVZ014-015-090915-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-
555 AM PDT SAT MAY 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SERIES OF STORM SYSTEMS WILL BRING ANOTHER ROUND OF WIND TO
INYO...ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES SUNDAY INTO
MONDAY. THE STRONGEST WINDS WILL OCCUR SUNDAY AFTERNOON AND
EVENING WITH GUSTS OF 4O T0 50 MPH. A WIND ADVISORY WILL LIKELY
BE NEEDED. A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS IS ALSO
POSSIBLE DURING THE SAME TIME FRAME. NO HAZARDOUS WEATHER IS
EXPECTED WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ523>527-NVZ016>022-090915-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
555 AM PDT SAT MAY 8 2010 /555 AM MST SAT MAY 8 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A WEST TO SOUTHWEST WIND WILL INCREASE THIS AFTERNOON AS A WEAK
STORM SYSTEM MOVES ACROSS NORTHERN NEVADA. THE THREAT FOR
HAZARDOUS WEATHER IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SERIES OF STORM SYSTEMS WILL BRING ANOTHER ROUND OF STRONG WINDS
TO SAN BERNARDINO...CLARK AND MOHAVE COUNTIES SUNDAY INTO MONDAY.
THE STRONGEST WINDS WILL OCCUR SUNDAY AFTERNOON AND EVENING WITH
GUSTS OF 45 T0 55 MPH OCCURRING AT TIMES. A HIGH WIND WATCH COULD
BE NEEDED FOR PARTS OF THE MOJAVE DESERT SUNDAY...WHILE IT SEEMS
LIKELY THAT A WIND ADVISORY WILL BE NEEDED. MUCH OF THE
PRECIPITATION WILL SKIRT BY TO THE NORTH SUNDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY.

A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR
ELEVATIONS BELOW 3000 FEET IN SAN BERNARDINO COUNTY...THE COLORADO
RIVER VALLEY AND MOHAVE COUNTY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY. DUE TO ABOVE NORMAL WINTER PRECIPITATION THERE IS AN
ABUNDANCE OF SEASONAL GRASSES THIS SPRING. THOSE GRASSES HAVE
CURED IN THE LOWER DESERTS AND WITH A STRONG WIND COULD CARRY A
FIRE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PIERCE

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 6:29 AM PDTRed Flag WarningVEFSan Bernardino41 hr
May 8, 2:57 PM PDTWind AdvisoryVEFInyo, San Bernardino33 hr

Nearby

High Wind Warnings in California, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.